Hello I have been on 135 mg of Methadone a day at a clinic for over 3 1/2 yrs now and I recently lost my job and dont have the money to pay for the clinic right now and they are starting me on MSW (medically supervised withdrawal) or so they call it, starting tomorrow, they will start dropping my dose by %10 a day until I either catch up on the $200 I owe now or I get to 0, I am wondering if I should just let this happen and see what it does to me, I have wanted to get off of this garbage for a while now, but I am also scared of what it is going to put me through. Just wanted to know what you all thought??? Is it dangerous to go this route to get off of it, or do you think I will be ok?? that would be going from 135 MG to 0 in 10 days, kind of scary!!!
Responses (16) Page 2
8 Jul 2009
Dear dredwerx,Please forgive me for taking a few days to correspond,but as I have also been dealing with withdrawel from m.s.contin due to a new Pain control specialist.I can tell you that what they are telling you will be pure hell.Methadone like any other opiod meds are extreemely diffficult to taper and stop.First off if you are in the US poick up a phone book and look into Expand...
'mental health');">mental health clinics as well as United way,closest hospital,even Dept of family and children services.You can also speak with a social worker at the hospital for advice.What I would do in your circumstances is before you begin if at all possible start doing your homework in getting assisstance with this.If you feel you are ready to stop the methadone then ask specific questions in regards to your circumstances.There are resources out ther you just have to be willing to help yourself as quickly as possible.The reason I tell you to start immedietly is that after you begin the detoxing in itself causes confusion,depression, as well as taking a chance that you will try to get your hands on anything to stop the physical assault on your body,mind,etc.If after making calls all else fails in getting assitance finding medical care make sure your hospital recieves Govt. assisstance. Also call and apply for food stamps as well as state aid for medical.With any luck you will get someone that has a heart.Just always be honest in seeking help as I can tell you if anyone ever fells you are not being fully honest in seeking help it will come back to not only bite you but also get you red flagged for future medical needs.So if all else fails and the detox becomes too severe you can go there and get treated without regards to your ability to pay.There may even be someone at your local Police or Sheriffs dept. that could advice you where in fact there are places and people to help you at this time.If you are out of work I realize that the Thomas method that is being advised could also be impossible to get the vitamins and juices your body needs.Do not let anyone shame you in regards to this as I can personally attest to the fact that there are others from all walks of life that have been in your situation as well.I hope you have someone with you through this as it is not an easy thing to do even with moral support.I will pray for you and hope you do seek help with this because I truly believe this is something no one should have to go through alone.Be honest with your caregivers and let them know what to expect and with the Good Lords help you will be off this awful drugs before you know it.Because you may as well forget trying to work though this I am sure there are some that have but to be perfectly honest with you I would have rather been shot than have to leave the house for the past 2 1/2 weeks.I could not even make myself get up to shower and put on clothes for thew first week.This was even with another type pain med and antispasmotic for my legs.I felt they would not hold me up for more than a quick run to the bathroom and back.Sleep can be nearly impossible due to your bodies reponding to the effects of learning to decrease like this.Also I wopuld speak with the supervisor where you are currently at and let him or her know what your current situation is and ask for help .Sometimes when you go up higher in the scheme of things you may find someone more willing to help in amore comapssionate way than you have described. Good LUck and reameber I will keep uyou in my prayers .Let me know how things go for you. God Bless/Kathysbest/There is help out there you just have to do the leg work.Also if at all possible try to get copies of your records for future medical care as the request will ask for your reason.Take this and your meds with you wherever you seek help.Good Luck
- Methadone Information for Consumers
- Methadone Information for Healthcare Professionals (includes dosage details)
- Side Effects of Methadone (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
... this crap I know what I am in for so I don't need to hear about how much pain I will feel... I have come off of methadone before and oxys ...
7 answers • 20 Aug 2009
... Can they get off using anxiety meds? What do I pick up to help him with the side effects? He can not miss work to go to the hospital so we are ...
5 answers • 28 Dec 2009
Opiate Withdrawal - I am on 140 mg of methadone daily through a private clinic to help me get off 3?
... years of oxycontin/heroin addiction. i have a psychiatrist, and he is going to prescribe me clonidine, valium, ambien, trazadone... i need ...
3 answers • 8 Nov 2010
Yesterday I explained that in 3 days I will be cut off from my Methadone clinic because I am temporally out of work and cannot pay for dosing. I ...
3 answers • 30 May 2011
... avoid being thrown into accute withdrawals. (I tried to edit first line but it wouldnt let me, so i'll try to clarify now) I am planning to ...
2 answers • 18 Jun 2011